Dr had me start at 37.5mgs 1x/day then after a few days, 2x/day. Then after a week it was 75mgs 1x/day and now 75mgs 2x/day (which is what he wants me to stay at). Problem is: I noticed 0 difference between the 75mgs 1x/day and 2x/day except I can't SLEEP. I'm waking up every hour, thirsty, restless, hot, etc. It SUCKS. Should I just go back to the 75mgs 1x/day? Tired of taking XanaX just to pass out... Thoughts?
If the lower dose was helping you and you feel no difference from higher dose to lower, talk to your doctor about staying on the lower dose. Not everyone needs the recommended dosage and can do OK with the lower dose.
As a mom you need your Zzzzs. I agree that it is not a good idea to take xananx long term.
Hope you find a solution soon :)
As Janie says, if the lower dosage was effective for you as far as helping your depression then by all means ask your doctor about a dosage adjustment.
Be sure to allow for a fair trial though ~ 4-6weeks for adjustment and 6-8 weeks to attain theurapeutic blood levels of the drug. You may be experiencing some side effects that will resolve in several days,
Good luck, Wildcat
Ok - here's the update. I usually take 75mgs mid-day and then another 75mgs before bed. Last night I skipped my dose but didn't sleep that great (no side effects, though).. Today I'm supposed to take my 75mg dose again in a few hours and I'm still feeling A-OK! Good news, right!?
I have been on effexor for 6 years and they worked me up in dosage just like they did you. I ended up taking 75mgs 1x/day in the time release form (effexor XR). I would definitely tell your doc and ask about the time release. It's easier and you don't get pit and peaks. Even if you don't take it at exactly the same time every day, you don't feel it. The hiang time in your blood keeps you pretty stable mood wise.
PLEASE, PLEASE.. Get off Effexor ASAP. This med is from HELL. I have tried to get off 3 times. And I thought I was going to die.
I am so hot all the time I cannot sleep my neck is in so much pain. My stomach hurts all the time
and sometimes so bad I cannot move. My short time memory is very bad. I just went 148 days
in a row with headache... My life SUCKS... FOR GOD SAKE... GET OFF THE MED!!!
I hope you will really think about this.. There are lots more meds out there get another
opinion... I hope I helped..
- Effexor Information for Consumers
- Effexor Information for Healthcare Professionals (includes dosage details)
- Side Effects of Effexor (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 6 Feb 2013 • 3 answers
Started Effexor today for severe PPD with no relief from SSRI. What is to be expected? All the SSRIs
Posted 21 Aug 2014 • 1 answer
My therapist is weaning me off of 225mgs of Effexor Xr using Pristiq 50mgs. Started two weeks ago on
Posted 16 Oct 2014 • 2 answers
Posted 15 Apr 2015 • 1 answer
Posted 2 May 2016 • 1 answer